MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH EXP 6.35 TI POLY 7 X 50MM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE

MEDOS INTERNATIONAL SàRL CH EXP 6.35 TI POLY 7 X 50MM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Model Number 179912750
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Pain (1994); Not Applicable (3189)
Date of Event 12/12/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Device is available for evaluation.Investigation will be conducted.Follow up will be filed with the investigation results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the patient went to clinic for routine post operative follow up and complained of "hip pain".An x-ray was performed and left s-1 screw was found to be fractured.The clinic notes states that the fractured screw is not likely the cause of the patient's pain.(patient had revision surgery on (b)(6) 2018 for a previous fusion surgery resulting in non-union (non-depuy hardware).The patient was exposed to 4 hours of anesthesia.Construct was performed with expedium 6.35 polyaxial screws and rods at l3-s1.Malfunction: device breakage.
 
Additional Manufacturer Narrative
(b)(4).Visual examination at the macroscopic level found that the polyaxial screw shank had fractured.The broken screw shank was not returned for evaluation.The fracture analysis exhibits two surface morphologies, a smooth region and a grainy/rough region with progression lines which are indicative of fatigue failure.A review of the device history record was conducted.No issues were identified during the manufacturing and release of this product that could have contributed to the problem reported by the customer.All complaint trends will be evaluated as a part of the depuy spine monthly complaint review meeting.A definitive root cause for the polyaxial screw shank fracturing cannot be positively determined.However, the fracture analysis report exhibits two surface morphologies, a smooth region and a grainy/rough region with progression lines which are indicative of fatigue failure.As there has been no issue identified in the manufacturing or release of the device that could have contributed to the problem reported by the customer and no systemic trends were found, this complaint file will be closed with no further action required.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
EXP 6.35 TI POLY 7 X 50MM
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key7865867
Report Number1526439-2018-50874
Device Sequence Number11247803
Product Code NKB
UDI-Device Identifier10705034086651
UDI-Public(01)10705034086651
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K160904
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number179912750
Device Catalogue Number179912750
Device Lot NumberATFBFC
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/31/2018
Initial Date Received by Manufacturer 08/15/2018
Supplement Date Received by Manufacturer09/25/2018
Initial Report FDA Received Date09/11/2018
Supplement Report FDA Received Date09/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR
Patient Weight80